Mazda
Volvo
Kia
Alfa Romeo
XXX

Medicines warning as hay fever season approaches



Medicines warning as hay fever season approaches 

Hay fever sufferers should check their medicines carefully before getting behind the wheel, and be aware of the possible effects these drugs can have on their driving. 

“Some medicines, including those used to treat hay fever, can have an effect on your ability to drive safely,” said Neil Worth, Road Safety Officer at GEM Motoring Assist.  “They can affect your vision, hearing, reaction time, perception of risk and ability to carry out a variety of tasks.  You may feel sleepy, sick, dizzy or unable to move quickly.  Your vision may be blurred, and you may also find it hard to focus or pay attention.  Symptoms like this make you much more likely to be involved in a collision. 

• Ask your doctor or pharmacist if a medicine could affect your ability to drive.  Be particularly careful if you are using a medicine for the first time.
• If you do experience potentially dangerous side effects from a medicine, don’t drive.  Organise a taxi or a lift from a friend if you need to travel.
• If you find a particular medicine is making you sleepy, consider asking if there is a non-sedating alternative available.
• It’s not just prescription medicines that can cause drowsiness and other potentially dangerous side effects.  Check with your pharmacist if you plan on using an over-the-counter drug.
• If you’re unsure about a warning given on a medicine you’re using, ask your doctor or pharmacist to explain any risks… before you drive anywhere. 

“The same road traffic laws apply to therapeutic drugs as to illicit substances,” Neil Worth added, “so if your driving is impaired and you cause a collision, you risk prosecution and the loss of your licence.”


Added: 18 July 2017

Back to News